Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 24, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 25, 2002, 3:31 PM MDT for Box Butte County, Nebraska. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2002, 3:31 PM MDT (21:31 UTC)
- Expired
- Jun 25, 2002, 3:45 PM MDT
- In force
- 14 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Box Butte County, NE
The radar
The North Platte radar (KLNX), 195 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 2454 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 252131 SVRCYS NEC013-252145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 330 PM MDT TUE JUN 25 2002 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 345 PM MDT * AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHEASTERN BOX BUTTE COUNTY...OR ABOUT 15 MILES EAST OF HEMINGFORD...MOVING SOUTHEAST AT 20 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. LAT...LON 4243 10297 4219 10295 4223 10278 4242 10278 STARK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:40 PM MDT, 51 minutes earlier.
Area forecast discussion, Jun 25, 2:40 PM MDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 240 PM MDT TUE JUN 25 2002 SCTD SHWRS AND TSTRMS OVER MAINLY SRN PARTS OF THE CWA THIS EVNG WITH WK VORT COMBINING WITH UPSLOPE FLOW. WITH JUST WK FORCING STORMS SHOULD DSIPT BY LT EVENING WITH CLEARING SKIES AFTERWRDS. OTHERWISE AREA REMAINS UNDER EFFECTS OF UPPER RIDGE ANCHORED OVR THE CENTRAL AND SRN ROCKYS THRU FRI. UPSLOPE FLOW DIMINISHES AND MOISTURE DCRS SO ANY CONVECTION LOOKS TO BE MORE LIMITED WEDS WITH VERY LITTLE IF ANY THURSDAY AND FRIDAY. TEMPS A BIT COOLER WEDS THEN A GRADUAL RISE BY END OF WEEK. .EXTENDED... SUMMER TIME PATTERN CONTINUES WITH UPPER RIDGE DOMINATING THE CWA. CANNOT RULE OUT AFTERNOON SHOWERS AND THUNDERSTORMS ESPECIALLY OVR THE MOUNTAINS BUT FOR THE MOST PART THINK DRY FORECAST WILL COVER MOST AREAS. .CYS... WY...NONE. NE...NONE. RE/JRG
In the hours before
Special weather statement, Jun 25, 10:30 AM MDT, 5 hours 1 minute before
NEZ001>003-019>021-054-055-WYZ059>070-251900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1030 AM MDT TUE JUN 25 2002 ..SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE... A WEAK COOL FRONT WILL MOVE SOUTH ACROSS THE AREA THROUGH TONIGHT WITH SOME UPSLOPE FLOW BEHIND IT. THIS IN COMBINATION WITH SOME INSTABILITY SHOULD PRODUCE A FEW SHOWERS AND THUNDERSTORMS BY LATE THIS AFTERNOON...ESPECIALLY NEAR THE MOUNTAINS OF SOUTHEAST WYOMING. A FEW OF THE STORMS MAY PRODUCE SOME HAIL AND GUSTY WINDS FOR BRIEF TIMES BUT RATHER LOW MOISTURE AMOUNTS AND WEAK ATMOSPHERIC WINDS SHOULD LIMIT THE OVERALL INTENSITY OF ANY THUNDERSTORMS THROUGH THIS EVENING. && RE WCJIN-WYSE-WYNE
Nearby
Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.